Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The maximal normal $\,p$-subgroup of the automorphism group of an abelian $\,p$-group


Authors: Jutta Hausen and Phillip Schultz
Journal: Proc. Amer. Math. Soc. 126 (1998), 2525-2533
MSC (1991): Primary 20K10, 20F28, 20K30
MathSciNet review: 1458876
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $p$ be a prime number and let $\,G\,$ be an abelian $p$-group. Let $\Delta $ be the maximal normal $p$-subgroup of $\operatorname{Aut}G$ and $\zeta $ the maximal $p$-subgroup of its centre. Let $\mathbf{t}$ be the torsion radical of ${\mathcal{E}}(G)$. Then $\Delta =(1+\mathbf{t})\zeta $. The result is new for $p=2$ and 3, and the proof is new and valid for all primes $p$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20K10, 20F28, 20K30

Retrieve articles in all journals with MSC (1991): 20K10, 20F28, 20K30


Additional Information

Jutta Hausen
Affiliation: Department of Mathematics, University of Houston, Houston, Texas 77204-3476
Email: hausen@uh.edu

Phillip Schultz
Affiliation: Department of Mathematics, University of Houston, Houston, Texas 77204-3476; Department of Mathematics, University of Western Australia, Nedlands 6009, Australia
Email: schultz@maths.uwa.edu.au

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04496-7
PII: S 0002-9939(98)04496-7
Received by editor(s): January 28, 1997
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society